Viewing 2 reply threads
  • Author
    Posts
    • #29009
      Jen Cueva
      Keymaster

      Awhile back, I shared my struggles with anxiety and was trying new medications to help. I was taking Ativan (lorazepam) as needed. I was started on Zoloft (sertraline) at a “baby ” dose. I am now up to 75 mg. Before this increase and after my hospitalization, I was started on Zanaflex(tizanidine) at bedtime to help with muscle spasms.

      So, as you can imagine, I am unsure of which med is helping me sleep. I am also allowed to take the Ativan twice per day as needed. Do you often find that you are thinking about which medications are most effective for you?

      It is like which came first, the chicken or the egg. Please share your thoughts on this.

    • #29017
      Colleen Steele
      Keymaster

      @jenc I’m not familiar with Zanaflex so I looked it up. It sounds like a helpful drug but it does say, “Cold or allergy medicine, narcotic pain medicine, sleeping pills, other muscle relaxers, and medicine for seizures, depression or anxiety can add to sleepiness caused by tizanidine. Tell your doctor if you need to use any of these other medicines together with Zanaflex.”

      As long as it’s helping you sleep and not causing to much fatigue than I’m happy that it is helping you in more ways than one.

      I know that in addition to sometimes not knowing which medication is helping, it can also be a challenge figuring out which is causing side effects. Through PH and transplant we try not to start more than one new medication or dosage change on Cullen at a time for this reason. But sometimes one at a time isn’t an option and you have to play chicken or the egg.

    • #29029
      Jen Cueva
      Keymaster

      Thanks, @colleensteele; I had to chuckle at your last sentence.

      Yes, I only take the Zanaflex when in my bed. It also has to be an hour or more apart from my night medications. I also cannot take my pain medications within 2 hours of this one. I was hoping to stop the Zanaflex, but a Manny says, I do sleep with it more, but I still have spasms in mostly my legs.

      Hopefully, soon, I can start cutting dosages or transitioning off some of these meds. It is not fun when you need certain meds and can’t take them. Also, my pain doctor reminds me that we must be cautious with my CKD.

      It reminds of the fluid balance; this, too, is a careful balancing act. I am clumsy, so maybe that is why I am not good with balancing hehe.

Viewing 2 reply threads
  • You must be logged in to reply to this topic.

©2021 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending

Log in with your credentials

or    

Forgot your details?

Create Account